Florida, 2015Damaging Wind in Florida, June 2, 2015
June 2, 2015 · NWS JAX · 1 event in 1 county or zone
A mid and upper level trough was over the SE region with deep tropical moisture over the local area. Forcing from the sea breezes under an unstable and moist environment support waves of strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid and upper level trough was over the SE region with deep tropical moisture over the local area. Forcing from the sea breezes under an unstable and moist environment support waves of strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:52 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 2, 1:52 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT TUE JUN 2 2015
...A FEW STRONG TO LOCALLY SEVERE STORMS POSSIBLE REST OF TODAY...
.SHORT TERM...REST OF TODAY THROUGH WEDNESDAY...SCATTERED TO
NUMEROUS SHOWERS AND STORMS EXPECTED OVER THE FORECAST AREA THROUGH
THIS EVENING WITH BEST CHANCES OF STRONGER CELLS FROM ABOUT I-10
NWD. STRONGER CELLS CAPABLE OF HAIL...GUSTY WINDS...AND LOCALLY
HEAVY RAINS. CONVECTION WILL BE SLOW TO DISSIPATE DUE TO 500 MB LOW
OVER ERN TN TO MID AND UPPER LEVEL TROUGH OVER GA TO THE CENTRAL
GULF OF MEXICO PROVIDING SYNOPTIC SCALE ASCENT. WEAK COLD FRONTAL
BOUNDARY LOCATED FROM NC TO THE FAR WRN FL PANHANDLE WILL DRIFT E.
FOR NOW ADVERTISED SCT SHOWERS AND STORMS FOR TONIGHT...BECOMING
MORE ISOLATED AFTER 1 AM. LOWS TONIGHT WILL BE IN THE UPPER 60S AND
LOWER 70S WITH MOSTLY CLOUDY. WEDNESDAY...THE MID AND UPPER LEVEL
LOW WILL BE OVER NERN GA WITH TROUGH TO CENTRAL GA TO THE ERN GULF
OF MEXICO. THIS WILL HELP TO ADVECT SOME DEEP LAYER MOISTURE TO OUR
ERN ZONES AND OVER THE COASTAL WATERS. WEAK SFC FRONTAL BOUNDARY
WILL MOVE A BIT EWD TO ERN NC TO THE CENTRAL FL PANHANDLE. WEAKER
MID LEVEL LAPSE RATES ARE ANTICIPATED BUT SUFFICIENT MOISTURE
REMAINS AVAILABLE WITH PWATS OF 1.5 TO 1.6 INCHES. THINK SCT SHOWERS
AND STORMS ARE BEST BET FOR NOW WITH CHANCES IN THE 30-50 PERCENT
RANGE. SOME SHORTWAVE ENERGY ROTATING ERN THROUGH SRN GA MAY PROVIDE
SOME ADDITIONAL SUPPORT SO CHANCES MAY BE A BIT HIGHER THERE. HIGHS
WERE FCST IN THE 85-90 DEG RANGE.
.EXTENDED TERM (THURSDAY THROUGH TUESDAY)...AN UPPER LEVEL LOW
PRESSURE CENTER NORTH OF THE AREA WILL MOVE EAST ON THURSDAY AND
FRIDAY TO BE REPLACED BY A COL AREA OVER THE WEEKEND AND RENEWED
TROFING NEXT WEEK. CONVECTION SHOULD BE CHARACTERIZED BY DIURNAL
CONVECTION WITH ENHANCED ACTIVITY ON THURSDAY. TEMPERATURES LOOK TO
BE CLOSE TO TO SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD.
&&
.AVIATION... WIDESPREAD MID AND HIGH CLOUDS ARE PUSHING INTO THE
AREA AND COMPLICATING THE TSTORM FORECAST FOR THE TERMINALS. BEST
CHANCES FOR RAIN WILL BE GNV AS LIGHT TO MODERATE RAIN PUSHES IN
FOLLOWED BY THE POTENTIAL FOR TSTORMS IN THE LATE AFTN. COASTAL
TERMINALS WILL HAVE VCTS AND TSRA POTENTIAL FROM 19Z THROUGH SUNSET.
&&
.MARINE...S TO SW WINDS WILL BE 15 KNOTS OR LESS THROUGH
WEDNESDAY...BECOMING SE DURING THE AFTERNOONS WITH DEVELOPING EAST
COAST SEABREEZE. SEAS WILL BE MOSTLY 2 TO 4 FEET WITH DECREASING
EASTERLY SWELLS. AN ONSHORE FLOW WILL DEVELOP FOR LATE WEEK AS
WEAK FRONT/INVERTED TROUGH PUSHES EAST OF THE WATERS.
RIP CURRENTS: LOW TO MODERATE RISK THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 88 68 89 / 40 50 40 50
SSI 71 82 72 84 / 50 50 40 40
JAX 69 85 71 86 / 50 50 40 40
SGJ 70 83 72 84 / 50 50 30 30
GNV 67 87 68 90 / 40 40 30 40
OCF 67 88 69 90 / 40 40 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/SANDRIK/WALSH
Hazardous weather outlook, Jun 2, 10:29 AM EST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1129 AM EDT TUE JUN 2 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-031015-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1129 AM EDT TUE JUN 2 2015
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN THE AFTERNOON
AND EARLY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...REST OF TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...CAPABLE
OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY RAINFALL AND
FREQUENT TO EXCESSIVE LIGHTNING. STORM MOTION WILL BE MOVING EAST TO
NORTHEAST AT 10 MPH OR LESS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED THROUGH THE END OF THE WEEK. ISOLATED STRONG TO PULSE
SEVERE STORMS ARE POSSIBLE WEDNESDAY AND THURSDAY AFTERNOONS WHICH
COULD PRODUCE HAIL AND STRONG WIND GUSTS. LOCALLY HEAVY RAINFALL
COULD ALSO CAUSE TEMPORARY FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 2, 2:32 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EDT TUE JUN 2 2015
GAZ136-022000-
WAYNE GA-
332 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY UNTIL
400 PM EDT...
AT 332 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARDI...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GARDI AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3163 8177 3161 8177 3161 8175 3160 8175
3161 8174 3158 8170 3156 8170 3154 8167
3151 8166 3149 8164 3148 8162 3147 8161
3142 8165 3140 8168 3140 8169 3137 8172
3148 8188 3163 8178
TIME...MOT...LOC 1932Z 220DEG 12KT 3148 8175
SHASHYSpecial weather statement, Jun 2, 2:37 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT TUE JUN 2 2015
GAZ153-154-022000-
INLAND GLYNN GA-COASTAL GLYNN GA-
337 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLYNN COUNTY UNTIL 400 PM
EDT...
AT 337 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOCK JUNCTION...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF UP TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOCK JUNCTION AND BOYS ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3118 8152 3120 8154 3120 8155 3121 8155
3122 8156 3119 8155 3118 8153 3117 8153
3115 8155 3119 8170 3139 8160 3129 8142
TIME...MOT...LOC 1937Z 210DEG 11KT 3123 8158
SHASHYSpecial weather statement, Jun 2, 2:44 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT TUE JUN 2 2015
FLZ033-038-022015-
FLAGLER FL-ST. JOHNS FL-
344 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND SOUTH
CENTRAL ST. JOHNS COUNTIES UNTIL 415 PM EDT...
AT 344 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANDALUSIA...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ESPANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2947 8143 2962 8152 2967 8152 2976 8134
2952 8127
TIME...MOT...LOC 1944Z 151DEG 14KT 2955 8140
SHASHYSpecial weather statement, Jun 2, 3:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT TUE JUN 2 2015
GAZ136-022030-
WAYNE GA-
403 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY UNTIL
430 PM EDT...
AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARDI. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JESUP...GARDI...DOCTORTOWN...BROADHURST AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3164 8179 3163 8179 3163 8177 3161 8177
3161 8175 3160 8175 3161 8174 3159 8171
3156 8170 3155 8167 3153 8165 3149 8164
3148 8162 3145 8162 3140 8166 3139 8170
3145 8195 3167 8184 3165 8181 3166 8181
TIME...MOT...LOC 2003Z 181DEG 4KT 3150 8177
SHASHYSpecial weather statement, Jun 2, 3:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT TUE JUN 2 2015
FLZ033-022045-
ST. JOHNS FL-
421 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS COUNTY
UNTIL 445 PM EDT...
AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HASTINGS...MOVING NORTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...ELKTON AND SPUDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2963 8149 2981 8154 2981 8133 2963 8132
TIME...MOT...LOC 2020Z 165DEG 9KT 2968 8142
SHASHY
Special weather statement, Jun 2, 3:32 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT TUE JUN 2 2015
FLZ025-032-022100-
INLAND DUVAL FL-CLAY FL-
432 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND SOUTH
CENTRAL DUVAL COUNTIES UNTIL 500 PM EDT...
AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOCTORS INLET...OR NEAR MIDDLEBURG...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...MIDDLEBURG...DOCTORS INLET...CECIL
FIELD...FLEMING ISLAND...OAKLEAF PLANTATION...LAKESIDE...
BELLAIR-MEADOWBROOK TERRACE...PENNEY FARMS...JACKSONVILLE HEIGHTS AND
ASBURY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2995 8180 2999 8195 3029 8187 3020 8163
TIME...MOT...LOC 2031Z 202DEG 8KT 3011 8182
SHASHY
Thunderstorm Wind, Clay
- When
- June 2, 3:35 PM EST
- Where
- Clay County, 1.51 mi NNW of Doctors Inlet
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.120, -81.780
A metal roof was blown off of a structure and a tree fell on a car. To light poles were blown down and a power line was blown down. The time of damage was based on radar. The cost of damage was unknown but estimated for the event to be included in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, June 2, 2015$1.1 million · EF0 · 26 events
- Flash Flood and Hail in Georgia, June 2 to 3, 2015$1.0 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in South Carolina, June 2, 2015$150,000 · 1 in hail · 3 events
- Debris Flow and Hail in Utah, June 2 to 3, 2015$55,000 · 1.5 in hail · 13 events
- Flood in Colorado, June 2 to 20, 2015$75,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2015$50,000 · 1 in hail · 6 events
- Hail in South Dakota, June 2, 2015$50,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 2, 20151.75 in hail · 13 events
- Damaging Winds in North Carolina, June 2, 201550 kt wind · 8 events
- Flash Flood and Hail in Nebraska, June 2, 20152.5 in hail · 8 events
- Hail and Damaging Wind in Tennessee, June 2, 20151.5 in hail · 7 events
- Hail in Montana, June 2, 20150.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571127.